Alert archive / California / High Wind Warnings in 2009
High Wind Warning 11, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Nov 18, 2009, 9:10 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2009, 9:10 PM PST (05:10 UTC)
- Expired
- Nov 19, 2009, 2:54 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 190510 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 910 PM PST WED NOV 18 2009 ...STRONG AND POTENTIALLY DAMAGING WINDS ACROSS THE MOUNTAINS TONIGHT... .STRONG NORTHERLY WINDS HAVE DEVELOPED ACROSS THE MOUNTAINS THIS EVENING...WITH DAMAGING GUSTS TO 70 MPH EXPECTED TO CONTINUE ACROSS FAVORED AREAS...SUCH AS THE SANTA YNEZ RANGE AND INTERSTATE 5 CORRIDOR. CAZ059-190615- /O.EXP.KLOX.WI.Y.0057.000000T0000Z-091119T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 910 PM PST WED NOV 18 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ CAZ053-054-191200- /O.UPG.KLOX.WI.Y.0057.000000T0000Z-091119T1700Z/ /O.NEW.KLOX.HW.W.0011.091119T0510Z-091119T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 910 PM PST WED NOV 18 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. AREAS OF NORTHWEST TO NORTH WINDS 30 TO 45 MPH WITH DAMAGING GUSTS TO 70 MPH WILL CONTINUE TONIGHT...STRONGEST NEAR THE INTERSTATE 5 CORRIDOR. WINDS ARE EXPECTED TO SHIFT TO THE NORTHEAST AND GRADUALLY DIMINISH THROUGH THE DAY ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ052-191200- /O.UPG.KLOX.WI.Y.0057.000000T0000Z-091119T1700Z/ /O.NEW.KLOX.HW.W.0011.091119T0510Z-091119T1700Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 910 PM PST WED NOV 18 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. AREAS OF NORTH TO NORTHEAST WINDS 30 TO 50 MPH WITH DAMAGING GUSTS TO 70 MPH WILL CONTINUE TONIGHT...STRONGEST THROUGH PASSES AND CANYONS NEAR MONTECITO HILLS. WINDS ARE EXPECTED TO GRADUALLY DIMINISH THROUGH THE DAY ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ039-191200- /O.CON.KLOX.WI.Y.0057.000000T0000Z-091119T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 910 PM PST WED NOV 18 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...STRONGEST NEAR MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GOMBERG
1 follow-up statement
000 WWUS76 KLOX 191054 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 254 AM PST THU NOV 19 2009 ...WINDS BEGINNING TO WEAKEN BUT REMAIN STRONG... .A TIGHT NORTHERLY GRADIENT OVER THE REGION WILL CONTINUE TO PRODUCE STRONG NORTHERLY WINDS THROUGH AND BELOW PASSES AND CANYONS THIS MORNING. THE GRADIENT IS EXPECTED TO RELAX LATER THIS MORNING. CAZ052-191700- /O.CAN.KLOX.HW.W.0011.000000T0000Z-091119T1700Z/ /O.EXA.KLOX.WI.Y.0057.000000T0000Z-091119T1700Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 254 AM PST THU NOV 19 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH AND BELOW PASSES AND CANYONS...ESPECIALLY IN THE SANTA YNEZ RANGE NEAR MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-191700- /O.CAN.KLOX.HW.W.0011.000000T0000Z-091119T1700Z/ /O.EXA.KLOX.WI.Y.0057.000000T0000Z-091119T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 254 AM PST THU NOV 19 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH AND BELOW PASSES AND CANYONS. THE STRONGEST WINDS WILL OCCUR THROUGH THE INTERSTATE 5 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-191700- /O.CON.KLOX.WI.Y.0057.000000T0000Z-091119T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 254 AM PST THU NOV 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE HAS CONTINUED A WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST. THIS ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...STRONGEST NEAR MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Nov 18, 8:45 PM PST, 25 minutes earlier.
Area forecast discussion, Nov 18, 8:45 PM PST, 25 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 845 PM PST WED NOV 18 2009 .SYNOPSIS... GUSTY NORTH WINDS TONIGHT WILL SHIFT NORTHEAST THURSDAY...BRINGING WARM AND DRY CONDITIONS. A LOW PRESSURE SYSTEM WILL MOVE INTO OUR AREA...BRINGING A CHANCE OF RAIN FRIDAY AND FRIDAY NIGHT...ALONG WITH COOLING TEMPERATURES THROUGH SATURDAY. SUNDAY THROUGH WEDNESDAY A WEAK TO MODERATURE OFFSHORE SYSTEM WILL SLOWLY WARM TEMPERATURES. && .SHORT TERM (TONIGHT-SAT)...GUSTY NORTHERLY WINDS CONTINUE THIS EVENING BEHIND THE PASSAGE OF THE DRY COLD FRONT EARLIER TODAY. STRONGEST WINDS THIS EVENING WILL CONTINUE ACROSS THE SANTA YNEZ RANGE AND INTERSTATE 5 CORRIDOR OF THE LOS ANGELES COUNTY MOUNTAINS...WHERE WIND ADVISORIES WILL BE UPGRADED TO HIGH WIND WARNINGS. FAVORED AREAS WILL CONTINUE TO EXPERIENCE GUSTS OVER 60 MPH FOR NEXT FEW HOURS. IMPRESSIVE NORTH-SOUTH PRESSURE GRADIENTS AND SOME COLD AIR ADVECTION HELPING TO GENERATE THESE NORTHERLY WINDS...WITH CURRENT LAX-BAKERSFIELD GRADIENT AT -6.5 MB AND SBA-BAKERSFIELD GRADIENT AT -7.1 MB. SOME NORTHERLY WINDS WILL ALSO CONTINUE TO SPREAD INTO THE SANTA CLARITA VALLEY AND SAN FERNANDO VALLEY TONIGHT...WITH GUSTS GENERALLY BETWEEN 30 AND 40 MPH. WINDS IN THE ANTELOPE VALLEY ARE BEGINNING TO DIMINISH SO WILL ALLOW WIND ADVISORY TO EXPIRE AT 9 PM FOR THIS AREA. THE FLOW IS EXPECTED TO SHIFT TO A MORE NORTHEASTERLY DIRECTION BY THURSDAY MORNING...WITH GUSTY NORTHEAST WINDS BELOW PASSES AND CANYONS OF LA AND VENTURA COUNTIES. WINDS WILL LIKELY REMAIN AT ADVISORY LEVELS IN THE MOUNTAINS THROUGH THE MORNING HOURS. WIND PROTECTED AREAS WILL BE QUITE CHILLY OVERNIGHT WITH SOME OF THE COLDEST LOCATIONS DIPPING INTO THE MID AND UPPER 20S...SUCH AS PORTIONS OF THE ANTELOPE VALLEY...CUYAMA VALLEY...AND INTERIOR VALLEYS OF SLO COUNTY. THESE AREAS HAVE ALREADY HAD TWO HARD FREEZES THIS SEASON...SO WILL NOT BE ISSUING ANY FROST/FREEZE PRODUCTS FOR THESE AREAS. EVEN COLDEST WIND PROTECTED PORTIONS OF THE LOS ANGELES AND VENTURA COUNTY VALUES COULD REACH THE FREEZING MARK TONIGHT. AREAS MOST SUSCEPTIBLE TO PATCHY FROST WOULD BE THE OJAI VALLEY AND WESTERN PORTION OF THE SAN FERNANDO VALLEY...SUCH AS AGOURA. THE NORTHEAST FLOW WILL BRING WARMING AND DRYING TO THE REGION ON THURSDAY. *** FROM PREVIOUS DISCUSSION *** THURSDAYS WARMUP WILL BE A ONE OFF DEAL AS A TROF APPROACHING THE COAST FRIDAY WILL BRING SEVERAL DEGREES OF COOLING TO THE AREA FRIDAY AND SATURDAY. THIS TROF IS A LITTLE STRONGER THAN THE LAST COUPLE AND WILL BRING A BETTER CHANCE OF RAIN WITH IT, ESPECIALLY NORTH OF PT CONCEPTION. TIMING IS STILL AN ISSUE AS THE GFS IS ABOUT 6 HOURS FASTER THAN THE NAM, WHICH PLACES IT ALONG THE CENTRAL COAST RIGHT AROUND 00Z SAT. PRETTY FAST MOVING AND NARROW COLD FRONT SO AMOUNTS WILL BE LIGHT, BUT MORE THAN THE LAST COUPLE OF SYSTEMS. FRIDAY NIGHT THE FRONT WILL MOVE SOUTH OF PT CONCEPTION. IT LOOKS LIKE THERE SHOULD BE ENOUGH LEFT OF IT TO AT LEAST DROP SOME VERY LIGHT RAIN ACROSS VENTURA AND LA COUNTIES. WHETHER ITS ENOUGH TO MEASURE .01 IS ANOTHER STORY. I DID INCREASE POPS DOWN SOUTH A BIT AS CONFIDENCE IS HIGHER THAT WELL GET MEASURABLE RAIN, BUT PROBABLY WONT GET MORE THAN A TENTH. COOL AND BREEZY SAT UNDER CLEARING SKIES. .LONG TERM (SUN-WED)...THE FIRST HALF OF NEXT WEEK WILL BE DOMINATED BY WEAK TO MODERATE OFFSHORE FLOW AND SLOWLY BUILDING HIGH PRESSURE ALOFT. DAYTIME HIGHS WILL WARM EACH DAY, GETTING BACK INTO THE LOWER 80S BY TUE AND WED. A WEAK SYSTEM WILL BRING SOME CLOUDS TO THE NORTHERN AREAS ON SUNDAY BUT ANY RAIN SHOULD STAY WELL NORTH OF THE AREA. && .AVIATION...19/0430Z. MAIN SHORT TERM AVIATION CONCERN WILL CONTINUE TO BE GUSTY NORTHERLY WINDS AND ASSOCIATED LLWS ISSUES AT KSBP...KSBA...KBUR...AND KVNY FOR NEXT FEW HOURS. UPPER LEVEL WIND SUPPORT BEGINS TO WEAKEN AND SHIFT MORE NORTHEASTERLY AFTER MIDNIGHT...SO LOOKS LIKE A REDUCED THREAT OF LLWS AFTER THIS TIME. CURRENT THINKING IS THAT KLGB WILL BE ONLY TAF SITE FOR THREAT OF LOW CLOUDS AND FOG. ANY MARINE LAYER CLOUDS THAT FORM SHOULD BE RATHER DISORGANIZED WITH TOPS AROUND 1000 FEET. KLAX...SOME NORTHWEST TO NORTH WINDS AROUND 10 KT COULD DEVELOP DURING NEXT FEW HOURS. THERE IS A CHANCE THAT LOW CLOUDS COULD FORM LATE TONIGHT OR EARLY THURSDAY MORNING. KBUR...SOME NORTHWEST TO NORTH WINDS AROUND 10 KT EXPECTED TO CONTINUE FOR NEXT FEW HOURS...WITH CONTINUED LLWS THREAT. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). && PUBLIC...GOMBERG AVIATION...GOMBERG SYNOPSIS...BARTLING WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 18, 10:59 AM PST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1059 AM PST WED NOV 18 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-191400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1059 AM PST WED NOV 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE WILL BE FOG AND A SLIGHT CHANCE OF A SHOWER ACROSS THE GRAPEVINE TODAY CREATING HAZARDS FOR MOTORISTS. NORTHWEST GALE FORCE WINDS WILL PREVAIL WEST OF THE CHANNEL ISLANDS TO POINT PIEDRAS BLANCAS. HIGH SURF ADVISORY FOR THE CENTRAL COAST. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NORTHWEST GALE FORCE WINDS WILL PREVAIL WEST OF THE CHANNEL ISLANDS TO POINT PIEDRAS BLANCAS. HIGH SURF ADVISORY FOR THE CENTRAL COAST. THE GALE FORCE WINDS WILL SUBSIDE EARLY THURSDAY MORNING AND THE HIGH SURF WILL SUBSIDE THURSDAY AFTERNOON. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 30
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 8:56 AM PST | Small Craft Advisory for Hazardous Seas | LOX | 30 hr |
Nearby
High Wind Warnings in California, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.